Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Do Statins Impair Memory?
    avatar
    Haylen_WebMD_Staff posted:
    Do you follow the blog Cholesterol Management 101 by Dr. Michael Richman?

    Click the link above to read Dr. Richman's latest post about statin side effects.

    Are you on a statin? Are you having side effects or are you happy with the cholesterol lowering benefits?

    Haylen
    Was this Helpful?
    12 of 12 found this helpful
    Reply
     
    avatar
    bobby75703 responded:
    While I have never taken statins, I know friends who have. Several have complained of poor memory while taking statins.

    Cholesterol is a major component of the brain. Here it serves in a process called synapses where nerve cells communicate with each other, aiding in memory.

    Roughly 20% of the body's cholesterol supply is needed by the brain to function properly.

    Understanding cholesterol's vital role in brain function helps us understand what could happen if we restrict its production. Thus it should come as no surprise that memory loss is a reported side effect with statin drugs.
     
    avatar
    aniceguy2012 responded:
    I had to stop taking statins because my memory was so severe. It got to the point that all I could do was laugh about forgetting so many things.

    I have switched to changing my diet and trashing the statins. There is a ton of information online that can help you.
     
    avatar
    mike9999 responded:
    I am taking statins for cholesterol and side effects include no sex drive-some muscle pain-and memory loss
     
    avatar
    Anon_320 replied to mike9999's response:
    You're responding to a very old post, to someone who most likely doesn't come here any more.

    I would advise you, though, to discuss discontinuing statins with your doctor. Your symptoms will be unlikely to improve otherwise, and may continue for quite a while even after you stop taking stains.
     
    avatar
    iride6606 replied to mike9999's response:
    Just have a talk with your doctor, don't assume it's the statin. It may be, but your doctor needs to determine if it's the cause. He may be able to adjust your meds or suggest life style changes.
     
    avatar
    suki65 responded:
    http://www.youtube.com/watch?v=MN7BoE8OmW4

    http://articles.mercola.com/sites/articles/archive/2012/08/02/eating-breakfast.aspx

    check these out i do the intermittent fasting as i have had terrible side effects from the use of 3 different statins over 2 years on and off i eat between 11am and 7pm and in between drink water and sugar free drinks


    Featuring Experts

    There are no Expert stories for this community right now

    Helpful Tips

    Statin use is generally safe, and NOT associated with cancer and myopathy
    This network meta-analysis study provides evidence on the comparative tolerability and harms of individual statins. Overall, statins as a ... More
    Was this Helpful?
    1 of 2 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.